MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-5-10-3D-SS
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a coil separated/broke/prematurely detached.The patient was undergoing surgery for treatment of an amorphous, unruptured aneurysm of the anterior communicating artery with a max diameter of 6mm and a 2.5mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that the operator delivered the coil to the middle of the echelon catheter and the coil stretched.The operator withdrew the coil together with the microcatheter and filed a complaint.There was no surgical or medicinal intervention required.The pushwire was not bent or broken.There was no friction or difficulty during delivery.The physician did not reposition the coil or attempt to detach the coil.The physician did not rotate the delivery pusher during procedure.Continuous flush was administered during the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Additional information was received that clarified that the coil prematurely separated from the delivery wire.It was unknown if the coil fractured and separated from the rest.The surgeon and the on-site contact person described the coil as stretched.The cause of the event was not determined.There were no issues that resulted in the damage that was found.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis as found condition (condition of returned device): an axium prime coil was returned for analysis within a shipping box; within a sealed biohazard pouch and within a dispenser track.The axium prime coil was returned within introducer sheath.Visual inspection/damage location details: the actuator interface, positive load indicator and coupler tube were found to be intact.This is indicative mechanical method detachment was not attempted.The axium coil pushwire was found to be broken but retained by release wire at ~7.0cm from proximal end.The coin was found to be not against the lumen stop.The implant coil was found to be already detached and not returned.No other anomalies were observed.Testing/analysis (including sem reports):the distal outer jacket was removed for additional analysis.The lumen stop appeared to be damaged.Conclusion: based on the analysis performed, the customers report of ¿premature detachment¿ was confirmed as the axium prime was returned with the implant coil already detached; however, the root cause could not be determined.It is likely the premature detachment was due to the pushwire break at break indicator causing the release wire to be pulled back and releasing the implant coil.It is possible the damage (break) to the pushwire occurred upon opening the package and attempting to remove the product or after removing it from the package and preparing it per ifu.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24086223
Report Number9617601-2026-00315
Device Sequence Number15881182
Product Code KRD
UDI-Device Identifier00847536038264
UDI-Public(01)00847536038264(17)271015(10)229895621
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-5-10-3D-SS
Device Catalogue NumberAPB-5-10-3D-SS
Device Lot Number229895621
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date01/15/2026
Supplement Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexMale